MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an unknown patient required the use of a safe-t-j fixed core wire guide for an unknown procedure.Upon opening the package, the operator noted the device was bent.This occurred prior to patient contact.The device was returned for investigation and upon visual inspection of the returned device, it was noticed the mandril wire was protruding between the coils.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ concomitant medical product received on: 16mar2020.Investigation ¿ evaluation.It was reported that a safe-t-j fixed core wire guide had a kink near the distal tip of the device when the package was opened, this occurred prior to patient contact.This incident was reported by (b)(6) hospital, in japan.Further communication with the user facility clarified that there were no adverse effects to the patient.A review of the complaint history, device history record, quality control of the device, as well as a visual inspection, were conducted during the investigation.The complainant returned a safe-t-j fixed core wire guide for investigation.Inspection found a white substance on the entire length of the wire guide.A section of the mandril wire was noted to be protruding from the apex of distal curve on the wire guide.The distal and proximal welds are intact.No other damage was observed.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is not supplied with an instructions for use (ifu), therefore no review of product labeling was conducted.The device history record (dhr) of the complaint lot was reviewed.The dhr for the complaint lot and related subassembly lots recorded no nonconformances.A data base search revealed no additional complaints on the complaint lot from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, the examination of the returned product, and the results of the investigation, it was concluded that the main cause of the failure is due to component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9859846
Report Number1820334-2020-00654
Device Sequence Number19063011
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)241107(10)10127889
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number10127889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/14/2020
05/05/2021
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/17/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1